Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Does Telma cause hyperacidity? What do I need to do to reduce this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Question
I AM TAKING TELMA H 20MG FOR ALMOST 2 YEARS...FOR SOME TIME I HAVE HYPERACIDITY, DOES TELMA H WHICH IS CAUSING THIS? WHAT I NEED TO DO TO REDUCE THIS SIDE EFECTS...AS THIS CAUSE ME ALSO AT MIDDLE OF NIGHT 4-5 AM TO WAKE UP EVERY DAY. THIS HYPERACIDITY CAUSING ME NOT TO HAVE GOOD SLEEPING DURING NIGHT I.E. DURING THE DAY, NOT IN GOOD FORM AND SLEEPY. I HAVE ALSO A LITTLE HIGH TRIGLYCERIDES.RESULTS JUST DONE : FBS-98MG,CHL-180MG,HDL-32MG,LDL-78MG,TRIGY-304MG. DO I NEED TO TAKE DRUG FOR TRIGLY OR ONLY DO REGIMES AND EXERCISE WILL BE ENOUGH? HIGH TRIGLY IS COMMON IN OUR FAMILY. ALSO TRY ONLY TELMA 20/40MG BUT BLOOD PRESSURE REMAINS HIGH 14-10 AT REST BUT WITH TELMA H 20MG CAN HAVE BLOOD PRESSURE 13-8.6. I HAVE LOW CREATININE-SERUM C-0.64MG.IS THAT OK? CHECK FOR ULCER, LOOKING FOR HELICOBACTER PYLORI BUT NEGATIVE/DOING GASTROSCOPY, ULCER NOT FOUND. ALSO HAVE TINNITUS FOR MORE THAN 10 YEARS, IS THERE ANY SOLUTIONS AT PRESENT?
ONE LAST QUESTION, ANY OTHER DRUG APART FROM TELMA H, WHICH I HEARD IS THE SAFEST DRUG YEARS BEFORE , SPEAKING TO SIDE EFFECTS AND REPLACED BY ANOTHER ONE WHICH WILL NOT CAUSE ME THIS HYPERACIDITY?
THKS
Posted Tue, 8 May 2012 in Medicines and Side Effects
 
 
Answered by Dr. Kiran Kumar 33 minutes later
Hi,

Thank you for the query.

You have multiple questions. Let me answers one by one.
1. FOR SOME TIME I HAVE HYPERACIDITY, DOES TELMA H WHICH IS CAUSING THIS?
Answer: No. Telma H is not causing acidity. Its not a known side effect of either telmisartan or hydrochlorthiazide (Components of Telma H). So there must some other cause.
You likely have Non-ulcer Dyspepsia. This needs to be treated with antacids and prokinetics for 6 - 8 weeks for sustained relief.
Dietary precautions might help.
Avoid chocolates, raw onions, garlic, pepper, fat/oil, tea/coffee and cold drinks.

2. DO I NEED TO TAKE DRUG FOR TRIGLY OR ONLY DO REGIMES AND EXERCISE WILL BE ENOUGH?
Answers: Your triglyceride level is quite high - 304 mgs/dl.
The normal level is < 150.
Its likely a genetic cause as there is family history too.
You must take medicine for reducing it as its quite high and will not come down only with diet and exercise. Diet and exercise should also be continued.
Note: The H component of Telma H (H= Hydrochlorthiazide) is known to increase Triglycerides. Hence, since you already have such elevations, you must avoid the H component. If BP goes up, it can be controlled with other medications; there are many to choose from and your doctor will help you in that.

3. I HAVE LOW CREATININE-SERUM C-0.64MG.IS THAT OK?
Answer: Creat of 0.64 is normal. Dont worry of lower limit. Its just the sensitivity of the laboratory machine. Its the upper limit that is clinically relevant.

4. ALSO HAVE TINNITUS FOR MORE THAN 10 YEARS, IS THERE ANY SOLUTIONS AT PRESENT?
Answer: You must consult an ENT specialist. Most of the times, there will be local cause in ear which causes tinnitus and can be treated. Some times, there can be intracranial cause CT brain might be required. So a good ENT specialist will help you identify the cause and treat it.

Hope this answers your doubts.
Please get back if you need any further info.

Wishing you good health.

Regards.

Dr Kiran
Above answer was peer-reviewed by
 
Follow-up: Does Telma cause hyperacidity? What do I need to do to reduce this? 16 hours later
Thanks a lot for the answers.

I have somethings to ask you so as to re-assure myself what steps to do next.

I thank you beforehand.

(1)You likely have Non-ulcer Dyspepsia. This needs to be treated with antacids and prokinetics for 6 - 8 weeks for sustained relief.
Dietary precautions might help.

can you tell me which best drugs at present time and what diet precautions I need to follow so that I can have a permanent curing of this Non-ulcer Dyspepsia. At present I am taking only Gaviscon at meal and before bedtime but it does not relieve me as it should.

(2)Note: The H component of Telma H (H= Hydrochlorthiazide) is known to increase Triglycerides. Hence, since you already have such elevations, you must avoid the H component. If BP goes up, it can be controlled with other medications; there are many to choose from and your doctor will help you in that.

Do you mean I can take telma only at higher dosage this will help? rather than a combination of hydro and telma.

What is mean by trigy stays in blood? I have a step mother with a big belly and my cousin, 1 1/2 bigger than me have normal trigly in blood. Will giving often some blood to blood bank may help me?

I am very sensible to drugs and I do not like to take them to much, often this cause me headaches and no good sleeping at night, as you say its genetic so that do I definitely need to take a drug for this?. I am 1m72 and 76 kgs, do I need to reduce my weight drastically to 70kgs, this will then reduce my trigly? Taking draining liquid and patches may help?

3. ALSO HAVE TINNITUS FOR MORE THAN 10 YEARS, IS THERE ANY SOLUTIONS AT PRESENT?
Answer: You must consult an ENT specialist. Most of the times, there will be local cause in ear which causes tinnitus and can be treated. Some times, there can be intracranial cause CT brain might be required. So a good ENT specialist will help you identify the cause and treat it.

I already see an ENT specialist and he said to me that by I have doing too much drilling with a drilling machine may have caused damage to some of the cilia in the cochlear region and not much he can do at 5 years ago. There is so much development in medical that I am taking a chance that may be a cure is present now.

Thanks again to be kind to me and taking so much of your precious times to answer me.
XXXXXXX
 
 
Answered by Dr. Kiran Kumar 29 hours later
Dear XXXXXXX,

Thanks for the follow up. Let me answer your queries one by one.

1. Numerous drugs are useful in the treatment of Non-Peptic Ulcer dyspepsia. Gaviscon is one such antacid syrup. Adding some proton pump inhibitors, prokinetics to your antacid syrup can improve its effectiveness. Your physician can help you in prescribing these drugs to you.
As far as diet is concerned, avoid hot and spicy food; be regular with your meal timings; restrict caffeine, alcohol and other beverages; avoid sleeping immediately after a meal, cutting down junk food, chocolates and others might help you treating dyspeptic symptoms.

2. Telma H which has two components – Telmisartan and Hydrochlorthiazide function independently and differently in reducing blood pressures and bringing under control. It may not be a wise decision to just increase the dosage of Telmisartan without the guidance of your doctor. I would suggest you to modify the blood pressure drugs (if needed) after discussing with your prescribing doctor.

Triglyceride is one component of lipids that are secreted by liver and circulated in blood stream for various functions. Blood donation do not play role in lowering lipid levels. Though medical drugs play a significant role in reducing cholesterols, other lifestyle modification – exercise, weight reduction, diet changes and avoiding alcohol (if any) also needs consideration. Draining and use of patches are not known to lower lipid levels.

3. Lastly tinnitus is some times recurrent and chronic. Vestibular exercises, therapies and vestibular sedative drugs may be effective in reducing / preventing your symptoms. You could talk to your ENT specialist if you haven’t tried them yet.

Hope I have answered all your queries. Please accept the answer if you do not have any further clarifications.

Wish you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor